It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board


Pain Management Board Index


Well, after many many medications that I have tried in the past (which I have had to stop because of allergic reactions), I finally found some that I am not allergic to! My neurologist put me on Neurontin and Zanaflex for neuralgia (from a roller coaster ride 2 years ago... I am still having problems from it). I have severe pain, numbness, and twitching in my limbs, numbness in my face, and pain from my shoulder blades up through the back of my neck and shoulders. I also get headaches, very dizzy, and I've had vision changes. She said that these can all be explained with brachial and cervical plexus neuralgia (the official diagnosis).

Anyway, I have some concerns about the medications that she put me on. I'm on a VERY low dose of Neurontin (200 mg, 2X daily), and 4mg of Zanaflex at night, but I'm so tired that I can barely function. For example, last night while I was taking a shower I kind of fell asleep for a few seconds and fell against the wall (but I caught myself). Also, if I'm watching TV (even in the afternoon), I have to close my eyes because I just can't keep them open any longer. I don't know if I should call her and ask if I should stop, or if I should give it a few more days (it's only been 2 days) and see if the symptoms go away a little bit. I'm guessing that another factor is that I still cannot sleep (neither of the medications have offered any help yet) very well at night... averaging only 4-5 hours. I'm guessing that this can take its toll after a few weeks on a person's state of awake-ness. HAHA :yawn:

Schoolwork is completely out of the picture, as I can barely read. (I'm lucky that I took 3 years of typing classes because I am able to type this with my eyes closed right now.)

Thank you for any help you may give me or any advice!!! :)
Hey Melissa,

Both Zanaflex and Neurontin can be sedating. Many people report feeling spacey or like a zombie while taking Neurontin. And Zanaflex can make you pretty tired and drowsy. Thats why it is best to take that at night.

Usually the drowsiness goes away after time as you get adjusted to the meds. If it is real bothersome for you, then you should probably contact your Dr and see if she wants to reduce one or both of the meds while you adjust and then titrate from there. However, like you said, both are pretty low doses. You may just be sensitive to the meds.

The side effects should taper off after a while.

Take Care





All times are GMT -7. The time now is 06:01 AM.





Site owned and operated by HealthBoards.comô
© 1998-2018 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!